Good news: Bad news. Turning off 3D acceleration removed the screen drawing/flickering problem but now everything is so tiny on the screen that it is almost unreadable. There must be another setting for screen resolution???
Would you please turn the 3D acceleration on and re-install the vmware Tools and see if it helps? If the problem persists, please upload the vmware.log to this thread. To find the log file, please follow the steps as below:
1. Launch the VM, reproduce the flickering issue.
2. Open VM Library, right click the VM you are running.
3. Press and hold Command key, click 'Open Latest Log file'
4. Release Command key, click 'Reveal' button, copy vmware.log to your Desktop or Document folder.
5. Upload the log file to thius thread.
Regarding the tiny screen issue, please open Settings=>Display, uncheck 'Use full resolution for Retina display' and see if it helps.
Thanks. I turned off 3D acceleration and turned off Use full resolution for Retina display and now everything appears to be working correctly again.